MAUDE Adverse Event Report: STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY SYNCHRO 2/14 200 CM SOFT PRESHAPED; WIRE, GUIDE, CATHETER

STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY SYNCHRO 2/14 200 CM SOFT PRESHAPED; WIRE, GUIDE, CATHETER
Catalog Number M00326110
Medical Device Problem Code Peeled/Delaminated (1454)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/11/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The subject device is unavailable.
 
Event or Problem Description
It was reported during preparation, small pieces of coating from the guidewire were noticed after backloading into an inserter.Another guidewire was used to complete the procedure.There were no clinical consequences to the patient due to the reported event.
 
Additional Manufacturer Narrative
The device history record (dhr) review confirmed that the device met all material, assembly and performance specifications.Analysis of the returned device found the small bubbles on the guidewire distal section,and the ptfe (polytetrafluoroethylene) was peeled off from the proximal end.During functional testing, a slight friction was encountered when advancing the wire through a demo microcatheter.Additional information provided by the customer indicated that the guidewire was confirmed to be in good condition after unpacking.The customer observed the ptfe coating peeling while back loading the guidewire through the insertion tool.Back loading the guidewire through the insertion tool is not recommended as it poses a risk of scrapping of the guidewire coating.Based on the available information and device analysis, it seems that the ptfe coating was scrapped off of the guidewire with the insertion tool.The act of back loading may have resulted in a different medical product response than expected by the user.Therefore, a cause of use error is assigned to the reported and analyzed code ptfe coating peeling.The bubbles found on the guidewire distal section may have caused the friction encountered during the advancement of the guidewire through the demo microcatheter.However, the review of the available information failed to identify the cause of the bubbles.Therefore, a cause of undeterminable has been assigned to the analyzed codes guidewire coating issue (bubbles on distal section) and guidewire friction.
 
Event or Problem Description

Brand Name
SYNCHRO 2/14 200 CM SOFT PRESHAPED
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
MDR Report Key7931873
Report Number3012931345-2018-00015
Device Sequence Number13815367
Product Code DQX
UDI-Device Identifier04546540688736
UDI-Public04546540688736
Combination Product (Y/N)N
PMA/510(K) Number
K053268
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/28/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/23/2021
Device Catalogue NumberM00326110
Device Lot Number0000009134
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/17/2018
Initial Date Received by Manufacturer 09/11/2018
Supplement Date Received by Manufacturer11/09/2018
Initial Report FDA Received Date10/03/2018
Supplement Report FDA Received Date11/28/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1